Alert archive / Wisconsin / Gale Warnings in 2009
Gale Warning 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Apr 5, 2009, 4:07 AM CDT. It took effect at Apr 5, 2009, 3:49 PM CDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2009, 4:07 AM CDT (09:07 UTC)
- In effect from
- Apr 5, 2009, 3:49 PM CDT
- Expired
- Apr 6, 2009, 1:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
854 WHUS73 KMKX 050907 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 407 AM CDT SUN APR 5 2009 ...STRONG WINDS AND HIGH WAVES TODAY... .LOW PRESSURE IN THE PLAINS WILL TRACK EAST ACROSS ILLINOIS AND THE OHIO RIVER VALLEY AS IT REINTENSIFIES TODAY AND TONIGHT. THIS WILL RESULT IN BRISK AND GUSTY WINDS TODAY...AND HIGH WAVES OVER THE WESTERN NEARSHORE WATERS OF LAKE MICHIGAN. THESE WINDS WILL FURTHER INCREASE TO GALE FORCE AT TIMES TONIGHT... LINGERING INTO MONDAY AFTERNOON. LMZ643>646-051715- /O.EXT.KMKX.SC.Y.0032.090405T1200Z-090406T0000Z/ /O.UPG.KMKX.GL.A.0008.090405T2100Z-090407T1200Z/ /O.NEW.KMKX.GL.W.0008.090406T0000Z-090406T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 407 AM CDT SUN APR 5 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL INCREASE TO 30 KNOTS TODAY...AND FURTHER STRENTHEN TO GALES TO 35 KNOTS TONIGHT. THE GALE FORCE WIND GUSTS WILL CONTINUE INTO MONDAY AFTERNOON...BEFORE SUBSIDING. THE STRENGTHENING WINDS WILL CAUSE WAVES TO BUILD TO 6 TO 10 FEET NEAR SHORE TODAY AND LINGER AT THIS LEVEL INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MBK
6 follow-up statements
839 WHUS73 KMKX 051440 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 940 AM CDT SUN APR 5 2009 ...STRONG WINDS AND HIGH WAVES TODAY... .LOW PRESSURE IN THE PLAINS WILL TRACK EAST ACROSS ILLINOIS AND THE OHIO RIVER VALLEY...AS IT REINTENSIFIES TODAY AND TONIGHT. THIS WILL RESULT IN BRISK AND GUSTY WINDS TODAY...AND HIGH WAVES OVER THE WESTERN NEARSHORE WATERS OF LAKE MICHIGAN. THESE WINDS WILL FURTHER INCREASE TO GALE FORCE AT TIMES TONIGHT...LINGERING INTO MONDAY AFTERNOON. LMZ643>646-052245- /O.CON.KMKX.SC.Y.0032.000000T0000Z-090406T0000Z/ /O.CON.KMKX.GL.W.0008.090406T0000Z-090406T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 940 AM CDT SUN APR 5 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHEAST WINDS WILL INCREASE TO 30 KNOTS TODAY...AND FURTHER STRENGTHEN TO GALES TO 35 KNOTS TONIGHT. THE GALE FORCE WIND GUSTS WILL CONTINUE INTO MONDAY AFTERNOON...BEFORE SUBSIDING. THE STRENGTHENING WINDS WILL CAUSE WAVES TO BUILD TO 6 TO 10 FEET TODAY...AND LINGER AT THIS LEVEL INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD
926 WHUS73 KMKX 052056 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 356 PM CDT SUN APR 5 2009 ...STRONG WINDS AND HIGH WAVES THROUGH MONDAY... .LOW PRESSURE IN FAR SOUTHERN ILLINOIS WILL MOVE TO THE EASTERN GREAT LAKES REGION TONIGHT...AND WILL MOVE NORTHEAST THROUGH TUESDAY. THIS WILL RESULT IN FREQUENT GALE FORCE NORTH TO NORTHWEST WIND GUSTS THROUGH MONDAY AFTERNOON...WITH BRISK NORTHWEST WINDS LASTING THROUGH TUESDAY. THESE WINDS WILL ALSO GENERATE HIGH WAVES OVER THE WESTERN NEARSHORE WATERS OF LAKE MICHIGAN. LMZ643>646-060500- /O.UPG.KMKX.SC.Y.0032.000000T0000Z-090406T0000Z/ /O.EXT.KMKX.GL.W.0008.090405T2049Z-090406T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 356 PM CDT SUN APR 5 2009 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM CDT MONDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 PM CDT MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTH GALES TO 35 KNOTS ARE EXPECTED TONIGHT. THE GALE FORCE WIND GUSTS WILL BECOME NORTHWEST ON MONDAY...BEFORE SUBSIDING. THE STRENGTHENING WINDS WILL CAUSE WAVES TO BUILD TO 6 TO 10 FEET TONIGHT AND MONDAY...THEN SLOWLY SUBSIDING THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD
261 WHUS73 KMKX 060242 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 942 PM CDT SUN APR 5 2009 ...NORTH GALES AND VERY HIGH WAVES THROUGH MONDAY... .STRONG LOW PRESSURE WILL TRACK ALONG THE OHIO RIVER TONIGHT AND INTO THE MID ATLANTIC STATES ON MONDAY. THE STRONG PRESSURE GRADIENT BETWEEN THE LOW AND HIGH PRESSURE OVER THE GREAT PLAINS WILL CREATE NORTH GALES TONIGHT AND MONDAY WITH VERY HIGH WAVES. THE WINDS AND WAVES WILL ONLY SLOWLY DECREASE MONDAY NIGHT AND TUESDAY SO HAZARDOUS SEAS WILL CONTINUE. LMZ643>646-061045- /O.CON.KMKX.GL.W.0008.000000T0000Z-090406T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 942 PM CDT SUN APR 5 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY. NORTH GALES TO 35 KNOTS ARE EXPECTED TONIGHT AND MONDAY. THE GALES WILL GENERATE WAVES 8 TO 12 FEET. THE WINDS AND WAVES WILL SLOWLY DECREASE MONDAY AFTERNOON AND NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GEHRING
689 WHUS73 KMKX 060842 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 342 AM CDT MON APR 6 2009 ...STRONG WINDS EXPECTED TO DIMINISH A BIT TODAY... .STRONG LOW PRESSURE WILL TRACK ACROSS THE EASTERN GREAT LAKES REGION TODAY. AS IT MOVES FARTHER EAST AWAY FROM LAKE MICHIGAN...THE LOW LEVEL WINDS ARE EXPECTED TO DIMINISH SLIGHTLY. HOWEVER A LINGERING TIGHT PRESSURE GRADIENT WILL RESULT IN BLUSTERY NORTH TO NORTHWEST WINDS AND HAZARDOUS SEAS CONTINUING INTO TUESDAY. LMZ643>646-061645- /O.EXT.KMKX.GL.W.0008.000000T0000Z-090406T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 342 AM CDT MON APR 6 2009 ...GALE WARNING NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. NORTH GALES TO 35 KNOTS THIS MORNING WILL DIMINISH TO 20 TO 30 KNOTS THIS AFTERNOON. WINDS AND WAVES WILL THEN REMAIN AT SMALL CRAFT ADVISORY LEVELS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MBK
875 WHUS73 KMKX 061450 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 950 AM CDT MON APR 6 2009 ...STRONG WINDS EXPECTED TO DIMINISH A BIT TODAY... .STRONG LOW PRESSURE WILL TRACK ACROSS THE EASTERN GREAT LAKES REGION TODAY. AS IT MOVES FARTHER EAST AWAY FROM LAKE MICHIGAN...THE LOW LEVEL WINDS ARE EXPECTED TO DIMINISH SLIGHTLY. HOWEVER...BLUSTERY NORTH TO NORTHWEST WINDS AND HAZARDOUS SEAS WILL CONTINUE INTO TUESDAY. LMZ643>646-061800- /O.CON.KMKX.GL.W.0008.000000T0000Z-090406T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 950 AM CDT MON APR 6 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. NORTH GALES TO 35 KNOTS WILL DIMINISH TO UP TO 30 KNOTS THIS AFTERNOON. WINDS AND WAVES WILL THEN REMAIN AT SMALL CRAFT ADVISORY LEVELS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD
935 WHUS73 KMKX 061811 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 111 PM CDT MON APR 6 2009 ...BRISK WINDS AND HIGH WAVES EXPECTED THROUGH TUESDAY... .STRONG LOW PRESSURE WILL TRACK ACROSS THE EASTERN GREAT LAKES REGION THIS AFTERNOON THROUGH TUESDAY. ALTHOUGH WINDS HAVE DIMINISHED BELOW GALE WARNING CRITERIA...BRISK NORTH TO NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE THROUGH TUESDAY. LMZ643>646-070215- /O.EXP.KMKX.GL.W.0008.000000T0000Z-090406T1800Z/ /O.NEW.KMKX.SC.Y.0033.090406T1811Z-090407T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 111 PM CDT MON APR 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT TUESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. NORTH TO NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED THROUGH TONIGHT...WITH 15 TO 25 KNOT WINDS ON TUESDAY. THESE WINDS WILL CONTINUE TO GENERATE HIGH WAVES OF 6 TO 10 FEET THIS AFTERNOON...THEN SLOWLY SUBSIDE THROUGH TUESDAY. THE WINDS AND WAVES WILL DIMINISH BELOW SMALL CRAFT ADVISORY CRITERIA BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Apr 5, 4:01 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 5, 4:01 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CDT SUN APR 5 2009
.SYNOPSIS...
WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW UPPER LEVEL LOW SPINNING
OVER NEBRASKA EARLY THIS MORNING. SURFACE LOW IS TRACKING ACROSS
NORTHERN MO. 850-700MB FRONTOGENESIS /FGEN/ IS PRODUCING HIGH RADAR
REFLECTIVITIES OVER NORTHERN IL AT 830Z. GFS SEEMED TO PICK UP ON
THE LOCATION OF THIS FEATURE A LITTLE BETTER THAN THE NAM. LIGHTNING
PLOT SHOWS ISOLATED STRIKES WITHIN THIS AREA. PRECIP STARTED AS
SLEET AND SNOW AT ROCKFORD...THEN QUICKLY CHANGED TO ALL SNOW AS
EVAPORATIVE COOLING COOLED THE COLUMN.
&&
.SHORT TERM...
TODAY AND TONIGHT...
FGEN EXPECTED TO SWING UP ACROSS SOUTHERN WI THIS MORNING...THEN
PIVOT AROUND THE LOW OVER CENTRAL IL THIS AFTERNOON. MODEL CROSS
SECTIONS ACROSS THE CWA FROM NW TO SE SHOW SLOPED FGEN...BUT THE
BEST FGEN LIES BELOW THE DENDRITIC GROWTH ZONE /DGZ/ THIS AFTERNOON
INTO THE EVENING...WHICH WOULD INHIBIT THE BEST SNOW ACCUMULATIONS.
HIGH OMEGA VALUES LOOK TO COINCIDE WITH THE BEST FGEN AND NEG EPV
WITHIN DGZ THIS MORNING FOR MKE...BUT NOT SO MUCH IN THE
AFTERNOON...WHICH LINES UP WITH WHAT IS ON RADAR ATTM.
GFS MODEL SOUNDINGS SHOW STEEP LAPSE RATES ABOVE 700MB AND THEREFORE
ELEVATED CAPE IN THE 200-400 J/KG RANGE. THIS WOULD BE CONDUCIVE FOR
SLEET. ADDED SLIGHT CHANCE/ISOLATED TSTORM POSSIBILITY FOR SOME
AREAS EXPECTING THE HEAVIER MIXED PRECIP THIS MORNING.
PRECIP TYPE IS THE NEXT CHALLENGE FOR TODAY. BOTH THE NAM/GFS SHOW
-0C TEMPS AT 12Z...THEN SHOW A SUDDEN WARMING OF THE 850-700MB LAYER
AROUND 18Z TODAY...BRINGING THE +0C LAYER OVER OUR FAR SE. THE LAYER
COOLS AGAIN BY 00Z. ADDED MENTION OF SLEET TO THE SE FOR THIS
AFTERNOON.
WHERE WILL THE SNOW ACCUMULATIONS BE? QPF FIELDS HAVE COME INTO
RELATIVELY GOOD AGREEMENT IN THE MODELS NOW. HPC WENT WITH 2/3 GFS
AND 1/3 ECMWF THE NAM SEEMS OVERDONE IN SOME LOCATIONS...INCLUDING
MKE. WITH SNOW RATIOS AROUND 10:1 THIS MORNING AND 13:1 TO 16:1 THIS
EVENING...SNOW AMOUNTS STILL END UP BEING IN THE 2 TO 6 INCH RANGE.
MOST SNOW LOOKS LIKE IT WILL BE IN THE SOUTHERN TIER COUNTIES OF THE
CWA WITH 4 TO 6 INCHES POSSIBLE. LIGHTER AMOUNTS OF 2 TO 3 INCHES
ARE EXPECTED OVER THE NORTHERN HALF OF THE CWA.
SINCE A MIX OF PRECIP IS POSSIBLE WITH MODERATE SNOW AND SLEET
ACCUMULATIONS IN THE SOUTH...ADVISORY STILL LOOKS GOOD. KEPT
ADVISORY GOING WITH LESS SNOW ACCUMULATION EXPECTED OVER THE NORTH
HALF DUE TO THE STRONG WINDS BEHIND THE SYSTEM. ALSO...GFS CONTINUES
TO HINT AT A LITTLE HIGHER QPF FOR THOSE NORTHERN COUNTIES AS A
SECOND ROUND OF FGEN/DEFORMATION IS PROGGED TO HIT THAT REGION THIS
EVENING...SO THERE IS STILL SOME UNCERTAINTY IN OUR FORECAST.
MONDAY AND TUESDAY...SLOWER EASTWARD PROGRESSION OF 500 MB WAVE AS
IT CLOSES OFF OVER NE IN/NW OH MONDAY MORNING KEEPS CHC OF SNOW
SHOWERS IN FORECAST ALL DAY MONDAY...AND INTO THE EVENING IN THE
EAST. ALSO KEPT SCT FLURRIES IN FOR TUE AS BOTH NAM AND GFS SHOW A
SHORT WAVE DROPPING THRU THE REGION WITH COLD CYCLONIC FLOW.
.LONG TERM...
MID-RANGE MODELS COMING INTO SOME AGREEMENT WITH TIMING AND
PLACEMENT OF NEXT PLAINS WAVE AND ASSOCIATED SURFACE LOW...WITH GFS
A BIT FASTER BUT IN LINE WITH ECMWF...TRACKING SURFACE FEATURE
ACROSS SRN IL AND UP THE OHIO RVR VLY. THIS KEEPS MAIN PRECIPITATION
SHIELD TO THE SOUTH...HOWEVER BOTH INDICATE A DECENT NRN STREAM
SHORT WAVE TROF DROPPING ACROSS THE WRN GREAT LAKES.
&&
.AVIATION...EXPECT MVFR/IFR CIGS AND VSBYS TO DEVELOP OVER TAF
SITES THIS MORNING AND REMAIN OSCILLATING BETWEEN THESE
CATEGORIES INTO TONIGHT WITH PERIODS OF SYNOPTIC SCALE FORCING AND
ELEVATED INSTABILITY. WINDS WILL STRENGTHEN FROM THE NORTHEAST TO
15 TO 25KTS AND REMAIN BLUSTERY THROUGH TONIGHT. DYNAMIC COOLING
AND INITIAL DRYNESS SHOULD RESULT IN A MIX OF PRECIP THIS MORNING
CHANGING TO ALL SNOW THIS AFTERNOON OR EARLY EVENING IN THE FAR
SOUTHEAST. A PERIOD OF SLEET LIKELY...ESPECIALLY IN SOUTHEAST.
&&
.MARINE...PEEKS OF MODIS SEA SURFACE TEMPERATURE DATA FROM EARLY
SATURDAY OVER LAKE MICHIGAN REVEAL LAKE TEMPS AROUND 35-36 DEGREES
IN THE NEARSHORE TO AROUND 38 DEGREES OVER THE OPEN WATERS. FORECAST
SOUNDINGS FROM BOTH GFS/NAM SHOW POTENTIAL FOR GALE FORCE GUSTS
REACHING SURFACE BEGINNING EARLY THIS EVENING AND LASTING THRU
MONDAY MORNING AS PRESSURE GRADIENT TIGHTENS WITH LOW PRESSURE
UNDERGOING CYCLOGENESIS LATER TODAY AND THIS EVENING OVER IN/OH.
INCREASING LOW LEVEL WINDS PULL COLDER AIR ACROSS NEARSHORE WATERS
RESULTING IN STEEPENING LOW LEVEL LAPSE RATES. HENCE WILL UPGRADE TO
GALE WARNING WITH BEST POTENTIAL FROM NORTH POINT LIGHT TO WINTHROP
HARBOR...BUT CAN NOT DISCOUNT POTENTIAL FOR GALES AT 60METER SGNW3
CMAN. ALWAYS QUESTIONABLE AT PWAW3.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 7 AM CDT MONDAY FOR WIZ046-047-051-
052-056>060-062>072.
LM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR LMZ643>646.
GALE WARNING FROM 7 PM THIS EVENING TO 4 PM CDT MONDAY FOR
LMZ643>646.
&&
SHORT/LONG TERM...13/MRC
AVIATION/MARINE...11/MBKHazardous weather outlook, Apr 4, 4:11 PM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 411 PM CDT SAT APR 4 2009 WIZ046-047-051-052-056>060-062>072-050915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 411 PM CDT SAT APR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A MIXTURE OF SNOW...SLEET AND SOME RAIN IS EXPECTED TO DEVELOP MAINLY SOUTH OF A LONE ROCK TO MADISON LINE LATE TONIGHT...WITH MAINLY SNOW TO THE NORTH. MUCH OF THE ROCK RIVER SOUTH OF WATERTOWN...AND THE FOX RIVER NEAR NEW MUNSTER...WILL REMAIN ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW PRESSURE WILL MOVE SOUTH OF WISCONSIN SUNDAY AND SUNDAY NIGHT. THIS SYSTEM WILL BRING SNOW MAINLY NORTH OF A LONE ROCK TO MILWAUKEE LINE SUNDAY MORNING...WITH A MIXTURE OF SNOW...SLEET AND POSSIBLY SOME RAIN SOUTH OF THIS LINE. THE MIXTURE WILL CHANGE TO ALL SNOW BY SUNDAY AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ACROSS ALL OF SOUTHERN WISCONSIN WITH THIS SYSTEM. IN ADDITION...INCREASING NORTH WINDS WILL CAUSE AREAS OF BLOWING SNOW SUNDAY NIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FOR ALL OF SOUTHERN WISCONSIN FROM 6 AM SUNDAY UNTIL 7 AM MONDAY. FOR MORE DETAILS...CHECK THE LATEST WINTER WEATHER STATEMENT. FLOODING WILL CONTINUE ON THE ROCK AND FOX RIVERS. SEVERAL OTHER RIVERS WILL REMAIN ABOVE BANKFULL STAGE. .SPOTTER INFORMATION STATEMENT... SNOW AND SLEET REPORTS WILL BE APPRECIATED SUNDAY AND SUNDAY NIGHT. LMZ643>646-050915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 411 PM CDT SAT APR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY GOES INTO EFFECT LATE TONIGHT...FOR HIGH WAVES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MOST OF SUNDAY...FOR BRISK WINDS AND HIGH WAVES. WINDS MAY REACH GALE FORCE LEVELS AT TIMES LATE SUNDAY AFTERNOON THROUGH EARLY TUESDAY. A GALE WATCH REMAINS IN EFFECT FOR THIS PERIOD. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FOR TUESDAY INTO TUESDAY NIGHT. WOOD WWW.WEATHER.GOV/MKX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.